Can you offer advise. Why is this occurring? My sister continued to bleed through the night. Her dialysis treatment ended at 3:30; she had to stay because she kept bleeding. It continued through the night and in the morning. She returns Wednesday. She went Monday and continues to bleed. What can be done? Why does this happen?
Dear New to this Message Board,
Your sister is on hemodialysis. This is the PERITONEAL dialysis message board for patients–you are more likely to get good answers to your questions if you post them in the right place.
As to your sister’s bleeding after dialysis, it may be that she is not getting the right amount of heparin (a blood thinner used during her treatment). If she is given too much, it could cause prolonged bleeding.
This website is for home dialysis, though, not in-center dialysis. Your sister’s best bet if she is getting her treatments in-center is to ask the nurse at her clinic why she is bleeding after treatment and what can be done about it.